Advertisement

Faster Pairing Computation on Jacobi Quartic Curves with High-Degree Twists

  • Fan Zhang
  • Liangze Li
  • Hongfeng WuEmail author
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 9473)

Abstract

In this paper, we first propose a geometric approach to explain the group law on Jacobi quartic curves which are seen as the intersection of two quadratic surfaces in space. Using the geometry interpretation we construct Miller function. Then we present explicit formulae for the addition and doubling steps in Miller’s algorithm to compute the Tate pairing on Jacobi quartic curves. Our formulae on Jacobi quartic curves are better than previously proposed ones for the general case of even embedding degree. Finally, we present efficient formulas for Jacobi quartic curves with twists of degree 4 or 6. Our pairing computation on Jacobi quartic curves are faster than the pairing computation on Weierstrass curves when \(j=1728\). The addition steps of our formulae are fewer than the addition steps on Weierstrass curves when \(j=0\).

Keywords

Elliptic curve Jacobi quartic curve Tate pairing Miller function Group law 

Notes

Acknowledgment

This work was supported by National Natural Science Foundation of China (No. 11101002, No. 11271129 and No. 61370187), Beijing Natural Science Foundation (No. 1132009), and the General Program of Science and Technology Development Project of Beijing Municipal Education Commission of China.

References

  1. 1.
    Arène, C., Lange, T., Naehrig, M., Ritzenthaler, C.: Faster computation of the tate pairing. J. Number Theor. 131, 842–857 (2011)CrossRefMathSciNetzbMATHGoogle Scholar
  2. 2.
    Bernstein, D.J., Lange, T.: Faster addition and doubling on elliptic curves. In: Kurosawa, K. (ed.) ASIACRYPT 2007. LNCS, vol. 4833, pp. 29–50. Springer, Heidelberg (2007) CrossRefGoogle Scholar
  3. 3.
    Bernstein, D.J., Birkner, P., Joye, M., Lange, T., Peters, C.: Twisted edwards curves. In: Vaudenay, S. (ed.) AFRICACRYPT 2008. LNCS, vol. 5023, pp. 389–405. Springer, Heidelberg (2008) CrossRefGoogle Scholar
  4. 4.
    Billet, O., Joye, M.: The Jacobi model of an elliptic curve and side-channel analysis. AAECC 2003. LNCS, vol. 2643, pp. 34–42. Springer, Heidelberg (2003) CrossRefGoogle Scholar
  5. 5.
    Barreto, P.S.L.M., Kim, H.Y., Lynn, B., Scott, M.: Efficient algorithms for pairing-based cryptosystems. In: Yung, M. (ed.) CRYPTO 2002. LNCS, vol. 2442, p. 354. Springer, Heidelberg (2002) CrossRefGoogle Scholar
  6. 6.
    Barreto, P.S.L.M., Lynn, B., Scott, M.: On the selection of pairing-friendly groups. SAC 2003. LNCS, vol. 3006, pp. 17–25. Springer, Heidelberg (2003) CrossRefGoogle Scholar
  7. 7.
    Chatterjee, S., Sarkar, P., Barua, R.: Efficient computation of tate pairing in projective coordinate over general characteristic fields. In: Park, C., Chee, S. (eds.) ICISC 2004. LNCS, vol. 3506, pp. 168–181. Springer, Heidelberg (2005) CrossRefGoogle Scholar
  8. 8.
    Chudnovsky, D.V., Chudnovsky, G.V.: Sequences of numbers generated by addition in formal groups and new primality and factorization tests. Adv. Appl. Math. 7(4), 385–434 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Costello, C., Lange, T., Naehrig, M.: Faster pairing computations on curves with high-degree twists. In: Nguyen, P.Q., Pointcheval, D. (eds.) PKC 2010. LNCS, vol. 6056, pp. 224–242. Springer, Heidelberg (2010) CrossRefGoogle Scholar
  10. 10.
    Das, M.P.L., Sarkar, P.: Pairing computation on twisted edwards form elliptic curves. In: Galbraith, S.D., Paterson, K.G. (eds.) Pairing 2008. LNCS, vol. 5209, pp. 192–210. Springer, Heidelberg (2008) CrossRefGoogle Scholar
  11. 11.
    Edwards, H.M.: A normal form for elliptic curves. Bull. Am. Math. Soc. 44(3), 393–422 (2007)CrossRefMathSciNetzbMATHGoogle Scholar
  12. 12.
    Duquesne, S., Fouotsa, E.: Tate pairing computation on Jacobi’s elliptic curves. In: Abdalla, M., Lange, T. (eds.) Pairing 2012. LNCS, vol. 7708, pp. 254–269. Springer, Heidelberg (2013) CrossRefGoogle Scholar
  13. 13.
    Freeman, D., Scott, M., Teske, E.: A taxonomy of pairing-friendly elliptic curves. J. Cryptology 23(2), 224–280 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Galbraith, S.D., Harrison, K., Soldera, D.: Implementing the tate pairing. In: Fieker, C., Kohel, D.R. (eds.) ANTS 2002. LNCS, vol. 2369, p. 324. Springer, Heidelberg (2002) CrossRefGoogle Scholar
  15. 15.
    Hess, F., Smart, N.P., Vercauteren, F.: The Eta pairing revisited. IEEE Trans. Inf. Theor. 52, 4595–4602 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Hisil, H., Wong, K.K.-H., Carter, G., Dawson, E.: Jacobi quartic curves revisited. In: Boyd, C., González Nieto, J. (eds.) ACISP 2009. LNCS, vol. 5594, pp. 452–468. Springer, Heidelberg (2009) CrossRefGoogle Scholar
  17. 17.
    Wang, H., Wang, K., Zhang, L., Li, B.: Pairing computation on elliptic curves of Jacobi quartic form. Chin. J. Electron. 20(4), 655–661 (2011)Google Scholar
  18. 18.
    Ionica, S., Joux, A.: Another approach to pairing computation in edwards coordinates. In: Chowdhury, D.R., Rijmen, V., Das, A. (eds.) INDOCRYPT 2008. LNCS, vol. 5365, pp. 400–413. Springer, Heidelberg (2008) CrossRefGoogle Scholar
  19. 19.
    Kachisa, E.J., Schaefer, E.F., Scott, M.: Constructing brezing-weng pairing-friendly elliptic curves using elements in the cyclotomic field. In: Galbraith, S.D., Paterson, K.G. (eds.) Pairing 2008. LNCS, vol. 5209, pp. 126–135. Springer, Heidelberg (2008) CrossRefGoogle Scholar
  20. 20.
    Koblitz, N., Menezes, A.: Pairing-based cryptography at high security levels. In: Smart, N.P. (ed.) Cryptography and Coding 2005. LNCS, vol. 3796, pp. 13–36. Springer, Heidelberg (2005) CrossRefGoogle Scholar
  21. 21.
    Merriman, J.R., Siksek, S., Smart, N.P.: Explicit 4-descents on an elliptic curve. Acta Arithmetica 77(4), 385–404 (1996)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Miller, V.S.: The Weil pairing and its efficient calculation. J. Cryptol. 17(44), 235–261 (2004)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Tanaka, S., Nakamula, K.: Constructing pairing-friendly elliptic curves using factorization of cyclotomic polynomials. Pairing 2008. LNCS, vol. 5209, pp. 136–145. Springer, Heidelberg (2008) CrossRefGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.LMAM, School of Mathematical SciencesPeking UniversityBeijingChina
  2. 2.Beijing International Center for Mathematical ResearchBeijingChina
  3. 3.College of SciencesNorth China University of TechnologyBeijingChina

Personalised recommendations